Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 30, 2012, 3:53 AM MDT for 12 counties in Montana. It took effect at Mar 30, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 3:53 AM MDT (09:53 UTC)
- In effect from
- Mar 30, 2012, 12:00 PM MDT
- Expired
- Mar 30, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WWUS85 KGGW 300953 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 353 AM MDT FRI MAR 30 2012 ...INCREASING WINDS AND CONTINUED DRIER AND MUCH WARMER THAN NORMAL TODAY... .A LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS SOUTHERN CANADA TODAY...WHICH WILL INCREASE WINDS OVER NORTHEAST MONTANA. THESE WEST TO SOUTHWEST WINDS WILL COMBINE WITH PERSISTENT LOW RELATIVE HUMIDITY TO CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. MTZ120-122-134>137-302130- /O.UPG.KGGW.FW.A.0008.120330T1800Z-120331T0300Z/ /O.NEW.KGGW.FW.W.0006.120330T1800Z-120331T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 353 AM MDT FRI MAR 30 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...DUE TO THE PERSISTENT WARM AND DRY WEATHER THE LAST SEVERAL WEEKS...THE POTENTIAL FOR FIRES TO START AND SPREAD RAPIDLY IS MUCH HIGHER THAN NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
275 WWUS85 KGGW 302023 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 223 PM MDT FRI MAR 30 2012 ...INCREASING WINDS AND CONTINUED DRIER AND MUCH WARMER THAN NORMAL TODAY... .A LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS SOUTHERN CANADA TODAY...WHICH WILL INCREASE WINDS OVER NORTHEAST MONTANA. THESE WEST TO SOUTHWEST WINDS WILL COMBINE WITH PERSISTENT LOW RELATIVE HUMIDITY TO CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. MTZ120-122-134>137-310300- /O.CON.KGGW.FW.W.0006.000000T0000Z-120331T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 223 PM MDT FRI MAR 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...DUE TO THE PERSISTENT WARM AND DRY WEATHER THE LAST SEVERAL WEEKS...THE POTENTIAL FOR FIRES TO START AND SPREAD RAPIDLY IS MUCH HIGHER THAN NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
389 WWUS85 KGGW 310242 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 842 PM MDT FRI MAR 30 2012 MTZ120-122-134>137-310345- /O.EXP.KGGW.FW.W.0006.000000T0000Z-120331T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 842 PM MDT FRI MAR 30 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122... 134...135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. SOUTHWEST WINDS HAVE DIMINISHED TO 10 TO 15 MPH THIS EVENING. RELATIVE HUMIDITY WILL RISE AS TEMPERATURES COOL. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 29, 8:50 PM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, Mar 29, 8:50 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 850 PM MDT THU MAR 29 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... A SERIES OF WEAK SHORTWAVES MOVING THRU THE AREA IN FAST W FLOW ALOFT. SATELLITE LOOPS SHOW THAT ONE HAS MOVED ACROSS OUR AREA THIS AFTERNOON...WITH MOSTLY CLEAR SKIES FOLLOWING FOR TONIGHT. MEANWHILE...ANOTHER DRIER AND WARMER THAN NORMAL AIRMASS OVER THE AREA...ALTHOUGH 00Z KGGW SOUNDING SHOWED AROUND 4C COOLING PAST 24 HOURS BELOW 700 MB. AIRMASS STABILIZING THOUGH AS SUBSIDENCE INVERSION SEEN AT 700 MB...INDICATING UPPER RIDGING. LOWS LAST NIGHT WERE COLDER THAN EXPECTED...AND WITH DEW POINTS RUNNING LOWER THAN MODEL FORECASTS AND WITH CLEARING SKIES...UPDATE TO LOWER LOWS AND LOWER CLOUDCOVER FOR TONIGHT. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD SHOWS MINOR SMALL SCALE DISTURBANCES OVER CENTRAL PORTIONS OF THE COUNTRY...QUIET CONDITIONS OVER NEW ENGLAND...AND A LARGE AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OF THE CANADIAN BRITISH COLUMBIA COAST WHICH IS PUMPING SUBSTANTIAL MOISTURE INLAND OVER MOST OF THE WESTERN US STATES. FORECAST ISSUES IN THE SHORT TERM WILL FOCUS ON WARMING TEMPERATURES THROUGHOUT THE EARLY WEEKEND AND FIRE WEATHER CONCERNS FRIDAY AFTERNOON. SEE RELATED FIRE WEATHER DISCUSSION BELOW. OVER THE NEXT FEW DAYS...THE UPPER LEVEL FLOW BECOMES MORE ZONAL AS A 120KT JET STREAK MOVES OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. A FEW BRIEF AND VERY SMALL SCALE EMBEDDED DISTURBANCES WILL TRY TO BREAK OUT A FEW SPRINKLES ACROSS NORTHEAST MONTANA FRIDAY MID DAY THROUGH FRIDAY EVENING. FOR NOW...KEPT THE POPS MAINLY SILENT AND DRY EXCEPT FOR THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES. GFS FORCING FOR ASCENT SHOWS MIXED SUPPORT FOR ANY SUBSTANTIAL LIFT AT BEST FRIDAY AFTERNOON AND EVENING. SATURDAY...THE UPPER LEVEL FLOW BECOMES MORE SOUTHWEST AS AN UPPER LEVEL WEST COAST TROUGH MOVES ONSHORE OVER THE CASCADE MOUNTAIN RANGE. ENOUGH MOISTURE MAY MAKE IT OVER THE DIVIDE SATURDAY NIGHT TO REACH THE NORTHERN HIGH PLAINS...BUT THE PROGGED LEE SIDE SURFACE TROUGH LOOKS LIKE IT WILL SPLIT YET AGAIN...LEAVING SOME UNCERTAINTY REGARDING PRECIP AMOUNT AND PLACEMENT THROUGH THE REMAINDER OF THE WEEKEND. BMICKELSON .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE GOING FORECAST IS IN OVERALL GOOD SHAPE...THUS VERY FEW TWEAKS WERE MADE. CONFIDENCE REMAINS SHAKY FOR THE SATURDAY NIGHT INTO SUNDAY PERIOD. MODELS CONTINUE TO DEPICT THE DEVELOPMENT OF TWIN SURFACE LOWS...ONE OVER SOUTHERN ALBERTA AND ONE OVER EASTERN MONTANA WITH THE TWO CONNECTED BY A SURFACE TROUGH. THEY ALSO AGREE WITH THE NORTHERN LOW BECOMING THE DOMINANT WEATHER MAKER. THE LAST TIME THIS SCENARIO WAS SEEN ACROSS THE NORTHERN HIGH PLAINS...THE SOUTHERN LOW BECOME MORE DOMINANT AND DID NOT LEAD TO ANY SIGNIFICANT PRECIPITATION ACROSS NORTHEAST MONTANA. THUS CONTINUED THE GOING FORECAST FEATURING HIGH CHANCE TO LOW LIKELY POPS AS CONFIDENCE IS NOT HIGH ENOUGH TO RAMP UP OR DRY THINGS OUT SIGNIFICANTLY. BEYOND THAT UPPER RIDGING RETURNS IN SOME FORM FOR EARLY NEXT WEEK BRINGING A RETURN TO LARGELY WARM AND DRY CONDITIONS...WITH THE EXCEPTION OF A POSSIBLE SYSTEM CLIPPING THE NORTHERN ZONES ON TUESDAY NIGHT. GILCHRIST PREVIOUS LONG TERM DISCUSSION...THE EXTENDED BEGINS WITH SOUTHWEST FLOW ALOFT AND A LOW PRESSURE SYSTEM MOVING THROUGH NORTHEAST MONTANA. THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE SOLUTION THEREFORE KEPT WITH ENHANCED POPS FOR THE REGION SATURDAY NIGHT THROUGH SUNDAY AFTERNOON AND QUICKLY DROPPING OFF THE POPS SUNDAY NIGHT. THE UPPER TROUGH PASSES THROUGH SASKATCHEWAN MONDAY AFTERNOON...THE BASE OF THE TROUGH MOVES THROUGH THE NORTHERN SECTION OF THE FORECAST AREA THEREFORE WENT WITH A SLIGHT CHANCE FOR SHOWERS NORTH OF THE MISSOURI RIVER. MONDAY NIGHT INTO TUESDAY YET ANOTHER SYSTEM DEVELOPS OFF THE CANADIAN ROCKIES AND MOVES INTO SASKATCHEWAN. THIS SYSTEM IS HANDLED DIFFERENTLY BY THE GFS AND EC. THE NET RESULT FOR NORTHEAST MONTANA IS VERY SIMILAR WITH A SLIGHT CHANCE OF PRECIPITATION ALONG THE INTERNATIONAL BORDER OTHERWISE DRY. HOWEVER AFTER THIS PERIOD THE MODELS AGAIN FALL OUT OF PHASE. TUESDAY NIGHT THROUGH THURSDAY NIGHT HAVE GONE WITH A BLEND OF THE MODELS FOR NOW WITH NO TREND EITHER WAY SHOWN. PROTON && .AVIATION... VFR. LOOK FOR A FEW HIGH LEVEL CLOUDS THROUGH THE OVERNIGHT HOURS. SOUTH TO SOUTHWEST WINDS WILL BE 5 TO 10 MPH IN MOST AREAS...WITH JUST KGGW SEEING LOCAL EFFECT SOUTHEAST WINDS AT 10-15 KTS. A DEEPENING ALBERTA CLIPPER SYSTEM TO THE NORTH WILL ALLOW GUSTY WESTERLY WINDS AT AROUND 15-20KTS TO DEVELOP BY LATE FRIDAY MORNING...INCREASING TO 20 TO 30KTS BY THE AFTERNOON. A MID OR UPPER LEVEL DECK WILL ALSO BUILD IN DURING THE MORNING HOURS ON FRIDAY...BUT CONDITIONS WILL REMAIN VFR. && .FIRE WEATHER... IT HAS BEEN AN UNUSUALLY WARM AND DRY LATE WINTER AND EARLY SPRING SEASON...WHICH HAS HIGHLIGHTED SEVERAL OCCURRENCES OF CRITICAL OR NEAR- CRITICAL FIRE WEATHER CONDITIONS. THESE CONDITIONS WILL CONTINUE INTO SATURDAY. PERSISTENTLY LOW AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AS LOW AS 20 PCT THE NEXT 2 DAYS. A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA WILL CAUSE INCREASED WEST TO SOUTHWEST WINDS FRIDAY AFTERNOON AND EARLY EVENING...15 TO 25 MPH...GUSTING TO 30 MPH. FOR FRIDAY AFTERNOON CURRENT THINKING IS THAT LOWEST HUMIDITIES WILL RESIDE OVER OUR SOUTHEASTERN FIRE ZONE 122. YET...MODEL DATA IS ALSO SHOWING AN INCREASE IN MOISTURE ADVECTION FROM THE SOUTHWEST WHICH COULD REDUCE SURFACE CONDITIONS BELOW FIRE WEATHER CRITERIA. GIVEN THIS RELATIVE CONTINUED UNCERTAINTY...FELT IT WAS BEST TO CONTINUE THE FIRE WEATHER WATCH FOR NOW. NEXT SHIFT WILL BE ABLE TO HAVE A BETTER LOOK AT NEWEST MODEL DATA TONIGHT. SIMONSEN/BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 29, 2:46 PM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 246 PM MDT THU MAR 29 2012 MTZ016>027-059>062-301100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 246 PM MDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASED WESTERLY AND SOUTHWESTERLY WINDS ON FRIDAY MAY COMBINE WITH PERSISTENT LOW RELATIVE HUMIDITY...FOR POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:58 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 17 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.